Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Changes in bowels
Dec 20, 1999

Is there any OI that causes mucous in the stool? I was only recently diagnosed with AIDS. My CD4 was 141. I am on Combivir and Sustiva. For the last couple of weeks I have noticed mucous when I go to the bathroom. I don't have what I would say is diaharrea (sic) but I have been going much more frequently and sometimes only passing the mucousy stuff. (Sorry, I know that sounds gross but I don't know of any other way to describe it.) Your help is appreciated. Thanks!

Response from Dr. Feinberg

Yes, there are some infections of the gut that produce karge amounts of mucus. You should see your physician and get evaluated, so a specific diagnosis can be made and the correct antibiotic can be prescribed if it is indeed an infection.


Previous
Rheumatoid Arthritis and Hiv
Next
Severe neck and back pain

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement